SciELO - Scientific Electronic Library Online

 
vol.4 issue1Mandibular desmoplastic fibromaBibliometric indicators of Paraguay author indexsubject indexarticles search
Home Pagealphabetic serial listing  

Services on Demand

Journal

Article

Indicators

  • Have no cited articlesCited by SciELO

Related links

  • Have no similar articlesSimilars in SciELO

Share


Memorias del Instituto de Investigaciones en Ciencias de la Salud

On-line version ISSN 1812-9528

Abstract

COROMINAS, AI; RIOS, F; QUEVEDO, MG  and  BALCONI, S. Colchicine overdose: Case Report. Discussion of the toxic dose. Mem. Inst. Investig. Cienc. Salud [online]. 2006, vol.4, n.1, pp.46-48. ISSN 1812-9528.

Colchicine intoxication is uncommon but it is a potentially life threatening toxicologic emergency. Intoxication may occur by ingestion of tablets of drugs containing colchicine as well as by consumption of Colchicum autumnale, which flowers in the Pyrinees in autumn and is often mistakenly collected as Allium ursinum. Overdose must be early recognized and treated appropriately to achieve a beneficial effect for the patient. In this work, we report the case of a patient intoxicated with 50mg of colchicines in a suicidal attempt. The patient developed multiple organ failure and recovered ten days after hospital admission. The dissociation between the ingested high dose and the good clinical evolution could be explained by the existence of polymorphisms in the enzymes involved in the metabolic pathway of this drug.

Keywords : Colchicine; intoxication; toxicity.

        · abstract in Spanish     · text in Spanish     · Spanish ( pdf )

 

Creative Commons License All the contents of this journal, except where otherwise noted, is licensed under a Creative Commons Attribution License